Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


treatment of increased ALT after 4 yrs of therapy with combination INF and ribavarin
Jul 12, 2009

i am 66 yrs old male. my past history consist of HTN and rt nephrectomy 10 yrs ago. 4 yrs back i was treated for 24 weeks with inf and ribavarin. at that time my alt was normal. now it is 3 times raised. please suggest some treatment apart from re inf therapy

Response from Dr. McGovern

I would be curious to know if in the past you received standard interferon (3x a week) plus ribavirin. If that is the case, then it is definitely reasonable to try treatment again with pegylated IFN plus ribavirin. If you were treated for only 24 weeks, I would guess that you have genotype 2 or 3 infection. Not all the newer drugs that are being developed for HCV treatment have an effect on genotype 2 or 3 - this differs on a drug by drug basis - so I wouldn't necessarily wait for new medications to come on the market.

The raised ALT may be secondary to HCV infection. The other possibility is steatohepatitis. You will want to discuss with your doctor if you are at risk for fatty liver as well.



Previous
acute hcv with normalised LFT
Next
Affects of steroid use when patient has Hep C

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement